MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20472100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref (b)(4).A dhr review have been completed.No deviation or changes were found during manufacturing of the device.No device has been received yet.This is an initial report.Manufacturer's investigation is ongoing and a final report will be submitted upon completion.
 
Event or Problem Description
Estimated date of incident: (b)(6) 2023.On (b)(6) 2023, the patient presented to clinic advising that his devices were not charging.Hearing care professional and the patient discussed how he would plug into the accessories port in his motorhome to charge.The following day, (b)(6) 2023, the patient returned to the clinic with charger port and cord burnt out.Patient stated that the charger was plugged into the accessories port for 20 mins to half an hour.He then checked the charger and noticed that it was hot under the charger.He then pulled it from the port and noticed the cord was very soft and that the cord and the charger port were melted and burnt out.Hearing aids were not affected.It has been reported that the patient advised that he did not sustain any injury or harm from the charger device.No damage to property reported.It is unknown if the original accessories were used.
 
Event or Problem Description
Estimated date of incident: 01 jul 2023.On (b)(6) 2023, the patient presented to clinic advising that his devices were not charging.Hearing care professional and the patient discussed how he would plug into the accessories port in his motorhome to charge.The following day, (b)(6) 2023, the patient returned to the clinic with charger port and cord burnt out.Patient stated that the charger was plugged into the accessories port for 20 mins to half an hour.He then checked the charger and noticed that it was hot under the charger.He then pulled it from the port and noticed the cord was very soft and that the cord and the charger port were melted and burnt out.Hearing aids were not affected.It has been reported that the patient advised that he did not sustain any injury or harm from the charger device.No damage to property reported.It is unknown if the original accessories were used.31aug 23 it has been confirmed that original accessories was used.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).A dhr review have been completed.No deviation or changes were found during manufacturing of the device.No device has been received yet.This is an initial report.Manufacturer's investigation is ongoing and a final report will be submitted upon completion.31 aug 23 technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Device investigation concluded: a returned apollo 5.1 c-1 charger shows signs of deformation and overheating inside the micro usb connector.The receptacle of the micro-usb connector has experienced a lot of wear and tear, and when the connector was significantly weakened, it allowed for the bending of the vcc pin.With the pin significantly bent, it can touch the grounded metal housing of the cable and form a low-ohmic connection.A low ohmic connection had appeared between vcc and the grounded metal housing inside the cable connector.The short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Clinical evaluation: it was reported that the charging port melted.User lives in a mobile home, and uses a converter, which he thinks may not have been working.He had presented to the clinic in (b)(6), stating that the hearing aids were not charging.The day after, he presented at the clinic again, and said the charger had been plugged into the accessories port for 20 minutes to half an hour.He had then noticed it was hot under the charger and pulled it from the port.This is when he noticed that the cord was soft, and charging port was melted.There was no harm done to the user, and no reported property damage.Original accessories were used.The hearing aids were not affected.The clinical investigation concluded: the chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This is a final report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha
lautrupbjerg 7
ballerup, 2750
MDR Report Key17457525
Report Number3005650109-2023-00116
Device Sequence Number16818951
Product Code OSM
UDI-Device Identifier05708296147113
UDI-Public05708296147113
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20472100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale